The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Been good on pizotifen but lately been so tired

Been good on pizotifen but lately been so tired, head fog and feel like weight is slowly creaping on. Been on it since 2016. Helped a lot, I can function with it but lately feel as though it’s not being as effective. I wandered if I should request to change? Any one else found this and what did you do ?

1 Like

Wat dose are you on? Can you increase?

I take 2 X 0.5 mg first thing 2 X 0.5 mg lunch time and 3 X 0.5 last thing. I am not sure what the maximum dose is for pizotifen I will check with the physio therapist from balance clinic she is calling on weds. Thank you for your reply.

I’ve read maximum dose is 5mg/daily, elsewhere 6mg/daily. Weight gain I’ve read is main reason it’s much less commonly prescribed than other preventatives. Tiredness tends to be side effect of many drugs. If it’s been helping I’d stick with it a while. Better the devil you know I’d say however I’ve observed people who take it successfully do often seem to be on a combo with Pizotifen plus another drug so maybe discuss adding in with your doctor. Your ongoing action is dependent on how you really are feeling cos you have to bear in mind flareups/relapses/symptom changes do happen regardless it seems of meds being taken. Helen

Thank you Helen, that’s so true. I think my overall lack of energy is probably linked to my on going concerns about what I am going to do to earn my living! Once I have actually left work (April 4th) I hopefully will feel more energised and ready to start opening new doors? Thank you for clarifying the meds though. You can’t help wandering if a different mix would help or not, but I don’t really want to change. Claire.